Alert archive / Louisiana / Tornado Warnings in 2026
Tornado Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 9, 2026, 5:03 PM CST for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2026, 5:03 PM CST (23:03 UTC)
- Expired
- Jan 9, 2026, 5:45 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted.
554
WFUS54 KSHV 092303
TORSHV
LAC043-069-127-092345-
/O.NEW.KSHV.TO.W.0002.260109T2303Z-260109T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
503 PM CST Fri Jan 9 2026
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West Central Grant Parish in north central Louisiana...
Southwestern Winn Parish in north central Louisiana...
Southeastern Natchitoches Parish in northwestern Louisiana...
* Until 545 PM CST.
* At 503 PM CST, a severe thunderstorm capable of producing a
tornado was located 6 miles southwest of Montgomery, or 14 miles
southeast of Natchitoches, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Montgomery, Cloutierville and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3171 9297 3185 9291 3169 9258 3150 9296
3156 9304
TIME...MOT...LOC 2303Z 222DEG 21KT 3159 9293
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
261 follow-up statement
504
WWUS54 KSHV 092328
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
528 PM CST Fri Jan 9 2026
LAC043-069-127-092345-
/O.CON.KSHV.TO.W.0002.000000T0000Z-260109T2345Z/
Grant LA-Natchitoches LA-Winn LA-
528 PM CST Fri Jan 9 2026
...TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR WEST
CENTRAL GRANT, SOUTHWESTERN WINN AND EAST CENTRAL NATCHITOCHES
PARISHES...
At 528 PM CST, A cluster of severe thunderstorms capable of
producing tornadoes was located near Montgomery, or 16 miles east of
Natchitoches, moving northeast at 25 mph. Two areas of rotation have
been visible on radar, one east of Montgomery and one south of
Montgomery, both moving northeast at about 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Montgomery and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3171 9297 3185 9291 3169 9258 3155 9292
3158 9299
TIME...MOT...LOC 2303Z 222DEG 21KT 3159 9293
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 9, 12:07 PM CST, 4 hours 56 minutes earlier. Its key messages:
- Issued at 1120 AM CST Fri Jan 9 2026
- Thunderstorm chances will continue to increase as we head into the afternoon hours, mainly across our southern zones. Strong to severe thunderstorms will be possible across this area.
- More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week.
Area forecast discussion, Jan 9, 12:07 PM CST, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1207 PM CST Fri Jan 9 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1120 AM CST Fri Jan 9 2026 - Thunderstorm chances will continue to increase as we head into the afternoon hours, mainly across our southern zones. Strong to severe thunderstorms will be possible across this area. - More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week. && .DISCUSSION... Issued at 1120 AM CST Fri Jan 9 2026 A dynamic weather pattern is still expected to impact the region this afternoon as a strong mid-level trough ejects eastward across the Southern Plains as a frontal boundary traverses through the region. Southerly low-level flow continues to transport Gulf moisture into our region with dewpoints well into the 60s and lower 70s already. This set-up, coupled with decent MLCAPE and some deep-layer wind shear, will support organized convection, some of which we are starting to see across deep east Texas and central Louisiana. This activity will continue to increase in coverage and intensity throughout the afternoon hours and into the evening. SPC continues to maintain a Slight Risk along and south of a line from Jacksonville TX, to Shreveport, LA to just south of El Dorado, AR. Primary hazards in this area will be damaging winds and large hail, although an isolated tornado or two cannot be ruled out, particularly where low-level shear is locally enhanced near the advancing front. Widespread rainfall amounts of around a half an inch to an inch and half will be possible for areas that see some training storms. In the wake of the departing storm system, more seasonable and drier air will begin to filter into the region. Highs will struggle to reach the upper-50s on Saturday with overnight lows dropping into the 30s and near-freezing temperatures possible by Sunday night and early next week as surface high pressure begins to build in. Northwest flow aloft and at the surface will maintain a cooler, stable pattern. /33/ && .AVIATION... (18Z TAFS) Issued at 1136 AM CST Fri Jan 9 2026 For the 09/18Z TAF update, mostly MVFR/IFR vis/cigs are ongoing across the airspace with a slow-moving frontal boundary allowing a concentration of clouds and VCTS/-TSRA convection through 10/03Z. Gradual MVFR clearing and northerly surface winds will begins by 10/12Z through the end of the period. /16/ && .SPOTTER INFORMATION STATEMENT... Issued at 1130 AM CST Fri Jan 9 2026 Spotter activation may be needed today as thunderstorm chances increase along and ahead of a strong cold front. Severe weather may be possible. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 52 60 39 / 70 90 0 0 MLU 75 58 63 39 / 80 90 20 0 DEQ 67 41 54 32 / 10 20 0 0 TXK 69 47 57 36 / 40 50 0 0 ELD 70 49 58 34 / 60 80 0 0 TYR 71 44 57 36 / 60 50 0 0 GGG 72 46 58 35 / 70 80 0 0 LFK 75 49 61 37 / 80 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && DISCUSSION...33 AVIATION...16
In the hours before
Special weather statement, Jan 9, 2:40 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
240 PM CST Fri Jan 9 2026
LAZ017-TXZ152-153-166-167-092130-
San Augustine TX-Sabine LA-Nacogdoches TX-Sabine TX-Shelby TX-
240 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NACOGDOCHES...
NORTHWESTERN SABINE...SAN AUGUSTINE AND EASTERN SHELBY COUNTIES AND
WEST CENTRAL SABINE PARISH UNTIL 330 PM CST...
At 240 PM CST, Doppler radar was tracking a strong thunderstorm near
Macune, or 25 miles south of Center, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Center, Milam, San Augustine, Bland Lake, Neuville, Patroon,
Macune, Rosevine, Shelbyville, Etoile, Chireno, Huxley, Broaddus,
Calgary, Hurstown, Jordans Store, Chinaquapin, Sexton, Denning and
Jericho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3130 9432 3136 9445 3194 9413 3160 9367
3124 9421
TIME...MOT...LOC 2040Z 222DEG 28KT 3143 9422
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
26Special weather statement, Jan 9, 3:38 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CST Fri Jan 9 2026
TXZ136-149-092230-
Cherokee TX-Smith TX-
338 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN SMITH COUNTIES UNTIL 430 PM CST...
At 338 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Reese, or 15 miles west of Jacksonville, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Whitehouse, Bullard, Troup, Mount Selman, Mixon, Reese,
Noonday, New Chapel Hill, Cuney and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3222 9548 3241 9530 3218 9503 3195 9545
3199 9545 3201 9543 3202 9543 3204 9544
3205 9542 3205 9544 3207 9544 3208 9542
3211 9546 3214 9546 3215 9548 3216 9548
3218 9546 3220 9546
TIME...MOT...LOC 2138Z 229DEG 31KT 3204 9550
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
23Special weather statement, Jan 9, 4:07 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
407 PM CST Fri Jan 9 2026
LAZ017-018-TXZ153-166-167-092245-
San Augustine TX-Natchitoches LA-Sabine LA-Sabine TX-Shelby TX-
407 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NATCHITOCHES AND
SABINE PARISHES AND SABINE...EAST CENTRAL SAN AUGUSTINE AND
SOUTHEASTERN SHELBY COUNTIES UNTIL 445 PM CST...
At 407 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Hemphill, or 38 miles southeast of Center, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Milam, Many, Zwolle, Hemphill, Pineland, Converse, Rosevine,
Florien, Huxley, Noble, Fisher, Negreet, Columbus, Toledo Bend
Reservoir North, Yellowpine, Sexton, Fairmount, Mount Carmel and
Bronson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3126 9403 3127 9408 3184 9380 3151 9315
3118 9373
TIME...MOT...LOC 2206Z 220DEG 22KT 3136 9377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
26Special weather statement, Jan 9, 4:18 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CST Fri Jan 9 2026
TXZ124-125-136-137-092300-
Gregg TX-Wood TX-Smith TX-Upshur TX-
418 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GREGG...
SOUTHWESTERN UPSHUR...CENTRAL SMITH AND SOUTHEASTERN WOOD COUNTIES
UNTIL 5 PM CST...
At 418 PM CST, Doppler radar was tracking a strong thunderstorm near
Lindale, or 12 miles northwest of Tyler, moving east at 45 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Kilgore, Gladewater, Lindale, Big Sandy, Hawkins, Hoard,
Liberty City, Winona, Red Springs and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3258 9559 3278 9515 3242 9488 3227 9546
3230 9545 3233 9546 3236 9545 3237 9547
3241 9551 3248 9559
TIME...MOT...LOC 2218Z 249DEG 39KT 3245 9544
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
23Special weather statement, Jan 9, 4:29 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
429 PM CST Fri Jan 9 2026
LAZ017-018-092315-
Sabine LA-Natchitoches LA-
429 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NATCHITOCHES AND
EAST CENTRAL SABINE PARISHES UNTIL 515 PM CST...
At 429 PM CST, Doppler radar was tracking a strong thunderstorm 24
miles south of Natchitoches, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Provencal, Natchez, Bellwood, Cypress, Flora,
Melrose, Cloutierville, Gorum, Kisatchie, Bermuda and Chopin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3136 9332 3139 9335 3177 9315 3152 9272
3148 9276 3146 9281 3144 9281 3143 9285
3142 9285 3142 9287 3140 9287 3140 9289
3139 9289 3139 9291 3137 9291 3137 9295
3135 9295 3135 9298 3136 9299
TIME...MOT...LOC 2229Z 222DEG 21KT 3139 9316
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
26Special weather statement, Jan 9, 4:45 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CST Fri Jan 9 2026
LAZ010-011-017-018-092330-
Sabine LA-Red River LA-De Soto LA-Natchitoches LA-
445 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES...SOUTH CENTRAL RED RIVER AND NORTHERN SABINE
PARISHES UNTIL 530 PM CST...
At 445 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Many, or 18 miles southwest of Natchitoches, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Many, Zwolle, Converse, Allen, Oak Grove, Pleasant
Hill, Florien, Provencal, Noble, Fisher, Robeline, Powhatan,
Marthaville, Belmont, Ajax, Hagewood, Pelican, Lake End and Rambin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3185 9367 3204 9354 3177 9298 3143 9338
3162 9382 3162 9383 3163 9382 3164 9382
TIME...MOT...LOC 2245Z 222DEG 21KT 3160 9335
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
26The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:33 AM CST | Dense Fog Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 2 hr |
| Jan 9, 4:07 PM CST | Special Weather Statement | SHV | Sabine | 38 min |
| Jan 9, 4:29 PM CST | Special Weather Statement | SHV | Natchitoches | 46 min |
| Jan 9, 4:33 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 42 min |
| Jan 9, 4:39 PM CST | Tornado Warning | SHV | Natchitoches | 36 min |
| Jan 9, 4:45 PM CST | Special Weather Statement | SHV | Natchitoches, Sabine | 45 min |
| Jan 9, 5:17 PM CST | Special Weather Statement | SHV | Natchitoches, Winn | 43 min |
| Jan 9, 5:41 PM CST | Severe Thunderstorm Warning | SHV | Grant, Winn | 49 min |
Nearby
Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.